Living With MS

Discussing all aspects of Multiple Sclerosis, various treatments, including accurate information regarding Tysabri.

Wednesday, January 23, 2008



My Tysabri Diary...

I had my 17th Tysabri infusion today, and it went smooth as silk. No problems, no allergic reactions, basically boring (I'm enjoying being bored regarding my infusions-gives me a chance to get all caught up on my court shows like Judge Mathis, Judge Joe Brown, Judge Christina, Judge Millian, etc., heehee). The other lady that I met last month had to reschedule her Tysabri infusion because she was sick. No one else was having Tysabri today, just me. The other two patients that were there were having chemotherapy.

The infusion center was pretty quiet today because it was pouring rain outside. Same thing happened last month, just a lot of rescheduling (although last month it was pretty busy and jammed packed because it was the day after Christmas).

I did learn that two additional Tysabri patients will be going to my infusion center (these are in addition to the other two patients that were added last month), so Tysabri use is picking up.

I'm going to go check my e-mails, and then I am headed off for pizza and mudslides for dinner (Yum!), and then I'm hitting the hay early because I'm pretty tired right now. I'm sure looking forward to tomorrow!

Have a great evening everyone, all my best-

((((hugs))))
Love, Lauren :)

9 Comments:

  • At 2:29 PM, Blogger ms'er faith said…

    It's Beth again. I am wondering--did you have many side affects after your first infusion, and have these gone down with time? I know everyone is different, but I wonder what the typical recovery from an infusion is like and how long it lasts. And I am wondering too, what happens if a person has a flare up even while on Tysabri--can they receive steroids? I saw my doc and am getting set up for infusion #1, so I'm nervous! I should just start emailing you instead of replying to posts, but this way everyone gets to see the answers!

     
  • At 2:56 PM, Anonymous Anonymous said…

    Hi, my name is Patti and I have had six infusions to date. I was really nervous for my first infusion. At the center I go to, only you can go in :( But They are Great there. After my 1st, I came home and slept for at least 4 hours! I had a headache the next day, but nothing a regular fix didn't take care of. A couple of
    Advil and it was good. I pretty much rested that day, just like....
    ahhhh I did it! Now I still get a little nervous, I am getting to know the center nurse just as she is getting to know me. I still sleep when I get home, just maybe an hour now. I still have a slight headache the next day, but I think I get so nerved up the day of it doesn't help keep the headache away. I have had nothing but good results for the use of Tysabri and each "next time" I can't wait for, still get nervous, but it has always brought me new things I haven't been able to do for a long time! I can now stay up all day, with no naps! That is awesome, from a girl that was sleeping her life away :( any how I think it is normal to be nervous, but it is so worth it :) Hope this helps! Good Luck!

     
  • At 9:27 AM, Blogger Cyndee said…

    Hi, Lauren!
    I've been reading Beth's comment. I take an Advil just before my infusion, because I have always been prone to headaches.

    Isn't it weird, how you get so use to the whole infusion procedure that it's nothing!
    I have made so many great people with MS while having my infusion! We are all fighters! We sit there and tell all the great benefits we have had on Tysabri and just hipe each other up! I even sat there with Squiggy (Laverne and Shirley), for 2 hours and he just loves his Tysabri also! I think he is going to be a spoke person for Tysabri. He use to be a spokeperson for Avonex. I don't know this for sure, we were just talking about it. We need the word out there!!!
    Cyndee

     
  • At 5:38 PM, Blogger Lauren said…

    Hi Beth!

    The only side effect I had from my initial infusion (I have to think way back then in time-he he), I think I had a slight headache which lasted a couple of hours after my infusion was done, and when I got home, I took a couple of ibuprofen and then took a nap. When I woke up a couple of hours later, my headache was gone and so was my minor fatigue.

    Initially, I felt that my infusions (benefits from my infusions) lasted approximately 3 to 4 weeks. Now that I am down the road with my 17th infusion, I am finding that it starts to wear off around the third week. (I hope that's what you're asking me).

    If a person with MS has a flare up/relapse while on Tysabri, they can have steroids, but currently, not at the same time. In other words, they have to go off Tysabri during the time that they've received steroids, and normally, their neurologists makes them wait a couple of weeks or so after the steroids are finished before restarting Tysabri again. But you may want to check with your doctor as to what he/she recommends for you.

    Oh how wonderful for you Beth! Please let me know how your first infusion goes, okay dearheart? Don't be nervous, there is no need.

    All my best, Lauren :)

     
  • At 5:49 PM, Blogger Lauren said…

    Hi Patti! It's so nice to meet you, you still get nervous after six infusions??? Ha ha, maybe you're just a "Nervous Nelly", but eventually you'll relax and fall asleep during your infusion like I do-LOL.

    I usually take a short nap to when I get home from my infusions. I sure am raring to go after that! Come to think of it, I didn't even take a nap after my 17th infusion, oh my goodness, my house is going to be so clean!

    Much continued success to you Patti, and I hope and pray that your improvements just keep on keeping on, woo hoo!

    All my best to you dearheart,

    Lauren :)

     
  • At 6:00 PM, Blogger Lauren said…

    Hiya Cyndee!

    Squiggy of Laverne and Shirley, eh? Oh that would be so cool if he were the spokesperson for Tysabri. No wait, I'm supposed to be the spokesperson for Tysabri, LOL! LOL! LOL!

    Take care girlfriend, and drop me an e-mail to let me know if you were able to get a hold of Lynn, okey-dokey artichokey?

    Give your hubby a hug for me, talk to you soon...,

    Lauren :)

     
  • At 10:37 AM, Anonymous michelle said…

    My husband has been on Tysabri for 2 years (25 transfusions). He felt really good at first and did not have any flare ups. He was back to his old self again!! He says he can tell like a week before his infusion that he needs "to get filled up" as he puts it. Recently- last 3 months he has really gone down hill. He's had pressure (the only way he knows how to describe it) on the top of his head, he's had vision problems (seeing double), and problems with his hands (not being able to hold things), and walking. His dr won't give him a course of steroids unless he is weened off Tysabri. His previous dr had given him a course of oral and iv steroids before, just making him wait 5 days after ending them. The steroids really helped when he had a flare up and I am considering switching dr's cause this one does not listen. Good luck to all of you out there.

     
  • At 12:42 PM, Blogger Lauren said…

    Good for you Michelle, there is absolutely no reason why your husband's neurologist cannot treat his current symptoms (which appear to be related to a relapse) with a short course of steroids, either oral prednisone or an infusion of IV Solu-Medrol.

    Your husband is obviously suffering, and his current neuro isn't doing anything to help him.

    Please keep me up to date as to how he is doing, and you can always call his Tysabri Case Manager at MSActiveSource (1-800-456-2255) and ask that person for three names and phone numbers of "Touch Certified" neurologists near you, you just need to provide them with your ZIP code.

    Take care dearheart, and I send you & your husband all my very best--

    Lauren :)

     
  • At 5:58 PM, Blogger Cyndee said…

    Hi Michelle, I am so sorry to hear that your husband is having problems! I have heard of doctors giving patients Sol-u-Medrol when they are on Tysabri. I am on my 3rd year taking Tysabri and have not had an episode since. But, I know people who have. My opinion is that doctors are afraid of lawsuits and will take patients off of Tysabri. Sometimes I will have my infusion and not have the "great" feelings and sometimes I do, our bodies are so sensitive, to heat, stress, other illness. You just never know! Darn MS! I would find another doctor if he wants to stay on Tysabri. For myself, I am not going off of it until they find a cure.

     

Post a Comment

Links to this post:

Create a Link

<< Home